MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751196
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, foreign material was found at tip of the probe.Additional information requested and received that, posterior capsular rupture (pcr) occurred during the cataract surgery, but no adverse effects were reported to the patient.
 
Additional Manufacturer Narrative
One opened probe was received with a tip protector, in a tray with other items, for the report.The sample was visually inspected and found to be non-conforming with orange or brown foreign material on the port face.The probe sample was disassembled and the components inspected.No or minimal wear was observed on the inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.The foreign material observed on the port face was analyzed.The elemental composition and the visual characteristics suggest that the brown material is copper.A review of the device history records traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria., the complaint evaluation confirms foreign material on the port face of the needle.The particle analysis suggested the foreign material was copper.Copper is a component of the wire used in the electrical discharge machining of the needle port of the reported product.How and when the foreign material identified as copper was introduced to the probe needle cannot be determined from this evaluation, however, a manufacturing related root cause cannot be determined.A non-conformance investigation was initiated in order to investigate the root cause of the copper material identified on the port face.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints will be continued to be reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17371874
Report Number1644019-2023-00921
Device Sequence Number14409714
Product Code LRO
UDI-Device Identifier00380657511969
UDI-Public00380657511969
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751196
Device Lot Number1502PY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown